MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the moderately tortuous external left iliac artery.The armada percutaneous transluminal angioplasty (pta) catheter was advanced without resistance noted.The balloon was inflated twice to nominal pressure and the balloon ruptured and ripped into 3 pieces.It was attempted to remove the balloon but significant resistance was noted with an unknown source and the balloon was stuck.Slight force was used, then a snare was attempted and ultimately a larger sheath was used to remove the material.The removal process took about 2 hours.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported balloon rupture, balloon separation and shaft separation were confirmed.The reported difficult to remove was unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Balloon material ruptures can be affected by numerous factors such as balloon damage during processing, balloon material, inflation technique, inflation over rated burst pressure, interactions with other devices, lesion calcification and tortuosity, a previously implanted stent or insufficient preparation prior to use.The device was prepped prior to use with no leak or ruptures noted.Additionally, no balloon ruptured were reported during the first inflation to nominal pressure which would suggest that the device was not damaged prior to use.Follow-up with the account was conducted for information regarding the multiple sharp cuts on the balloon, inner member at the balloon location and multiple cuts on the shaft.No additional information was provided by the account.Based on the limited information provided, and returned analysis, the investigation was unable to determine a conclusive cause the reported difficulties.The noted bunching, kinks, wrinkles and stretching damaged on the device appear to be related to operation circumstances of the procedure, and likely occurred during the procedure and during packing for returned analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
Returned device analysis identified a separated shaft as well as cut marks.Follow up with the account confirmed that they were aware of the shaft separation and cut marks.The account declined to provide additional information.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9209592
Report Number2024168-2019-12732
Device Sequence Number305770
Product Code LIT
UDI-Device Identifier08717648154706
UDI-Public08717648154706
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberB1060-060
Device Catalogue NumberB1060-060
Device Lot Number81010G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;